Dystonia in methylphenidate withdrawal: A case report

Lara Grau-López, Constanza Daigre, Nestor Mercado, Miquel Casas, Carlos Roncero

Research output: Contribution to journalArticleResearchpeer-review

Abstract

Copyright © 2017 American Society of Addiction Medicine. Few studies have described movement disorders as withdrawal symptoms during psychostimulant detoxification. Although dystonia has been reported as an uncommon adverse effect of methylphenidate treatment, it has not been described in the context of methylphenidate withdrawal. We report a case of dystonia as the main withdrawal symptom in a methylphenidate-dependent adult participating in an inpatient methylphenidate detoxification program. Although movement disorders such as dystonia are very rare adverse effects of methylphenidate withdrawal, practitioners need to be alert to this risk in order to initiate appropriate treatment.
Original languageEnglish
Pages (from-to)154-156
JournalJournal of Addiction Medicine
Volume11
Issue number2
DOIs
Publication statusPublished - 1 Jan 2017

Keywords

  • addiction
  • adult
  • dystonia
  • methylphenidate
  • withdrawal

Fingerprint

Dive into the research topics of 'Dystonia in methylphenidate withdrawal: A case report'. Together they form a unique fingerprint.

Cite this